MAUDE Adverse Event Report: WARSAW ORTHOPEDICS METRX SYSTEM; LIGHT, SURGICAL, CARRIER

WARSAW ORTHOPEDICS METRX SYSTEM; LIGHT, SURGICAL, CARRIER
Model Number 9560757
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from health care professional via manufacturing representative regarding patient with stenosis spondylolisthesis for spinal therapy.Patient demographics: gender: male; age: (b)(6).Outcome: alive no injury.Event was intra-op.Procedure used was mast tlif.Levels implanted: l4-s1 it was reported that the light source is inserted into the metrx tube per its ifu.However, after about an hour, the light source comes apart at the end.The two pieces of metal basically split in two, with one piece falling off, exposing the light.Of course the light is hot so this poses a burn risk to the patient as well as the surgical staff.It also poses a fire hazard to the patient and the or.Lastly, there is the potential for the one piece of metal that falls off to become lodged into the patient or fall into the would be unknown to the surgeon and staff.Fortunately in this case, none of these more serious issues occurred.The lights and the piece of disassociated metal were removed from the patient and discarded.No patient symptoms were reported.No further complications reported.
 
Additional Manufacturer Narrative
Device evaluation summary: visual and optical examination identified that the inside slit tube and the outside slit tube have been broken off and where not returned for analysis.Unable to determine root cause of the foregoing event from the available information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
METRX SYSTEM
Common Device Name
LIGHT, SURGICAL, CARRIER
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10262733
Report Number1030489-2020-00876
Device Sequence Number19100991
Product Code FSZ
UDI-Device Identifier00721902663444
UDI-Public00721902663444
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K993021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model Number9560757
Device Catalogue Number9560757
Device Lot Number0562170W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR